MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Neurological Deficit/Dysfunction (1982); Paralysis (1997)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events with the use of the penumbra system 5max ace reperfusion catheter (5max ace) include hemorrhage and neurological deficits and are included in the labeling.Therefore, it was determined that the reported intracranial hemorrhage and aphasia were potential complications related to the use of the 5max ace.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
On (b)(6) 2016, the patient underwent a thrombectomy procedure to treat an acute-stage cerebral infarction using a penumbra system 5max ace reperfusion catheter (5maxace) and a non-penumbra stent retriever device.Fifteen hours after the procedure, a hemorrhagic transformation (ph2 level) occurred at the occlusion site.It is unknown whether or not additional treatment was performed after the original procedure, due to insufficient information.The intracranial bleeding was determined to have a probable relationship with the 5maxace.On (b)(6) 2016, the patient also suffered paralysis on the right side of the body and was confirmed to have aphasia.On (b)(6) 2016, the patient was transferred to another hospital.On (b)(6) 2016, the patient expired due to deteriorated general condition.The patient''s death was determined to be unrelated to the 5maxace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7127738
Report Number3005168196-2017-02237
Device Sequence Number1080108
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/01/2019
Device Catalogue Number5MAXACE132
Device Lot NumberF70411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age70 YR
Patient Weight46